Coming off steroids

My partner who is having no more treatment feeling very very tired all the time,Macmillian nurse suggested steroids to give her a lift which had a fantastic effect,was 4mils a day then down to 2mils and now down to 1mil.Which will drop to 1/2mil next week.

Already can see Vivien getting tired again sleeping all the time.I take this is what happens.

Craig.

8 Replies

oldestnewest
  • I've just had the fatigue conversation with my oncologist, he told me to sleep more. He said fatigue is the biggest side effect and if your body says sleep listen to it. He told me to keep eating (bad move) as that boosts energy levels.

    LA

  • Thanks Lily-Anne.Craig

  • Can you ask for her steroids to be increased a little? I don't think there's any hard and fast rule about how long to take them for. My thoughts are with you both. Vx

  • I do not know the medical answer to this, but I recall your previous posts and I understand your partner will not be having any more active treatment. In her circumstances, I would think quality of life is paramount and if she has a better quality on steroids I would ask for more. I would have a frank conversation with the McMillan nurse. Best wishes

  • Hello. Sorry to hear your partner's at this stage. I would think, manage the tiredness and fatigue so she, and you both, can do what is most important to you, and if that means more steroids, then ask for them. Infond coming off steroids after treatment means I don't sleep but you seem to have a dose that's reducing more slowly. All the best x

  • So sorry Craig but if the steroids are working maybe they will give more. I am praying for you both xxx

  • Dear Craig

    I have been wondering how you're getting on. It's good Vivien is comfortable so she can sleep. I understand that is what most of us will be able to do. I think we fear pain and sickness, and it seems a nicer option for the patient to hope they will feel comfortable and sleepy.

    If there is a chance it might be an idea to discuss with the pain management team whether Vivien's medications can be adjusted so she has a particular point or points in the day when you know she is less sedated and that she can enjoy being with you. This is mentioned in Dr Atul Gawande's Book on treating cancer patients through the last stages of their disease. I'd like to think if there is a possibility of doing this I could do it, and that my husband and my family would know when it's best to spend time with me, I'd be aware they are there, perhaps hold hands and smile, and if I were well enough to share a few words.

    Perhaps you're not at this stage yet and I've misunderstood your question. It seems to me something that's worth discussing in advance with medical/hospice staff to make it the best one can achieve for everyone.

    Sending love and hugs xx Anne

  • Thanks ladies for all your comments Macmillan nurse is due later this week will discuss options.

You may also like...